# SDR CA020401006

- Difficulty date: March 25, 2002
- Submitted: April 8, 2002
- Operation: General aviation
- Make and model: Beech 95-B55
- Aircraft time: 7,697 hours
- Engine: Cont IO470L
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Connecting Rod
- Part number: 628752
- Condition: Broken
- Location: Engine
- Stage of operation: CR
- How discovered: O
- Nature of condition: R
- Precautionary procedure: E, A

## Discrepancy

(CAN) AIRCRAFT WAS IN A CRUISE CONFIGURATION WHEN A SEVERE VIBRATION,NOISE, AND OIL LEAK WAS OBSERVED FROM THE LEFT HAND ENGINE OF THE AIRCRAFT.AIRCRAFT ENGINE WAS SHUT DOWN, PROP FEATHERED, AND THE AIRCRAFT MADE A SAFE LANDING. INITIAL XTERNAL EXAMINATION OF THE FAILED ENGINE REVEALED A LARGE HOLE IN THE TOP FRONT OF THE ENGINE CASE THAT WAS CAUSED BY A MASSIVE FAILURE OF THE NR 5 (FRONT INBOARD) CYLINDER CONNECTING ROD.ONCE THE CONNECTING ROD HAD BROKEN, THE REMAINING ASSOCIATED PIECES OF IT DESTROYED THE AFFECTED CYLINDER AND ENGINE CASE. PIECES OF THE REMAINING CONNECTING ROD WERE ATTACHED TO THE PISTON AND THE CRANKSHAFT. THE ENGINE WILL BE ANALYISED FOR THE CAUSE OF THE FAILURE.
